The triangle law for Lyapunov exponents of large random matrices

Marco Isopi, Charles Newman

Research output: Contribution to journalArticle

Abstract

For products, A(t)·A(t-1)... A(1), of i.i.d. N×N random matrices, with i.i.d. entries, a triangle law governs the N→∞ distribution of Lyapunov exponents, much like Wigner's quarter-circle law governs the singular values of A(1). Our proof requires finite fourth moments and a bounded density; the result was previously derived only in the Gaussian case.

Original languageEnglish (US)
Pages (from-to)591-598
Number of pages8
JournalCommunications in Mathematical Physics
Volume143
Issue number3
DOIs
StatePublished - Jan 1992

Fingerprint

Singular Values
Random Matrices
triangles
Lyapunov Exponent
Triangle
Circle
exponents
Moment
entry
moments
products

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Physics and Astronomy(all)
  • Mathematical Physics

Cite this

The triangle law for Lyapunov exponents of large random matrices. / Isopi, Marco; Newman, Charles.

In: Communications in Mathematical Physics, Vol. 143, No. 3, 01.1992, p. 591-598.

Research output: Contribution to journalArticle

@article{ef360ef576384b5cb82cae1683760e56,
title = "The triangle law for Lyapunov exponents of large random matrices",
abstract = "For products, A(t)·A(t-1)... A(1), of i.i.d. N×N random matrices, with i.i.d. entries, a triangle law governs the N→∞ distribution of Lyapunov exponents, much like Wigner's quarter-circle law governs the singular values of A(1). Our proof requires finite fourth moments and a bounded density; the result was previously derived only in the Gaussian case.",
author = "Marco Isopi and Charles Newman",
year = "1992",
month = "1",
doi = "10.1007/BF02099267",
language = "English (US)",
volume = "143",
pages = "591--598",
journal = "Communications in Mathematical Physics",
issn = "0010-3616",
publisher = "Springer New York",
number = "3",

}

TY - JOUR

T1 - The triangle law for Lyapunov exponents of large random matrices

AU - Isopi, Marco

AU - Newman, Charles

PY - 1992/1

Y1 - 1992/1

N2 - For products, A(t)·A(t-1)... A(1), of i.i.d. N×N random matrices, with i.i.d. entries, a triangle law governs the N→∞ distribution of Lyapunov exponents, much like Wigner's quarter-circle law governs the singular values of A(1). Our proof requires finite fourth moments and a bounded density; the result was previously derived only in the Gaussian case.

AB - For products, A(t)·A(t-1)... A(1), of i.i.d. N×N random matrices, with i.i.d. entries, a triangle law governs the N→∞ distribution of Lyapunov exponents, much like Wigner's quarter-circle law governs the singular values of A(1). Our proof requires finite fourth moments and a bounded density; the result was previously derived only in the Gaussian case.

UR - http://www.scopus.com/inward/record.url?scp=0040823833&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0040823833&partnerID=8YFLogxK

U2 - 10.1007/BF02099267

DO - 10.1007/BF02099267

M3 - Article

AN - SCOPUS:0040823833

VL - 143

SP - 591

EP - 598

JO - Communications in Mathematical Physics

JF - Communications in Mathematical Physics

SN - 0010-3616

IS - 3

ER -